Kansas, 2001Tornado and Hail in Kansas, April 14, 2001
April 14, 2001 · NWS ICT · 67 events in 14 counties and zones
58 hail, 8 thunderstorm wind, 1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 67
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at Apr 14, 9:30 AM CST, 3 hours 57 minutes earlier.
Area forecast discussion, Apr 14, 9:30 AM CST, 3 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
1030 AM CDT SAT APR 14 2001
UPDATE...
EXPECT SEVERE THUNDERSTORMS LATER TODAY.
LATEST SATELLITE SHOWS AN IMPRESSIVE WAVE NOW MOVING INTO WESTERN
COLORADO WHILE WAA PATTERN CONTINUES TO SUPPORT ELEVATED STORMS INTO
EASTERN OKLAHOMA. MORNING UPPER AIR SHOWS MOIST AXIS AT 850 MB
SURGING INTO CENTRAL KS MAINLY EAST OF DDC AND WEST OF ICT...AND
THIS IS EVIDENCED BY THE 4-6000FT STRATOCUMULUS DECK NOW WIDESPREAD
ACROSS THIS REGION. NEXT...CAREFUL PRESSURE ANALYSIS INDICATES A
WEAK BUT EXTREMELY IMPORTANT BOUNDARY LOCATED FROM NEAR INDEPENDENCE
THROUGH NORTHERN OKLAHOMA WEST TO NEAR LIBERAL. IMMEDIATELY SOUTH
OF THIS BOUNDARY ARE 55 TO 60F DEWPOINTS WHILE LOWER 60F DEWPOINTS
ARE WIDESPREAD ACROSS WESTERN OK. BEST 3HR PRESSURE FALLS ARE
CENTERED ACROSS DDC/S CWA AND BOUNDARY LAYER WINDS ARE BEGINNING TO
RESPOND TO PRESSURE FALLS AND APPROACH OF WAVE AS WITHIN THE LATEST
HOUR THE SHALLOW BOUNDARY HAS MIXED TO JUST SOUTH OF PONCA CITY.
MEANWHILE...AT 700MB TEMPERATURES REMAIN IN THE +2 T0 +4C RANGE. IN
ADDITION...A DRYLINE IS ALREADY PRESENT JUST WEST OF LIBERAL SOUTH
THROUGH THE TX PANHANDLE.
FIRST OFF...AFTER LOOKING AT THE SATELLITE AND SURFACE/UPPER AIR
APPEARS THAT THE STRONGEST MOISTURE SURGE AND MOST LIKELY AREA FOR A
RAPID NORTHWARD MOVEMENT OF THE SHALLOW BOUNDARY WILL TAKE PLACE
WITHIN THE AXIS OF STRONGEST 850MB MOISTURE ADVECTION. WOULD EXPECT
THE FRONT TO MOVE NORTH INTO SOUTH CENTRAL KS BY MIDDAY. AS MOISTURE
WITHIN THE BOUNDARY LAYER INCREASES EXPECT MARGINAL SURFACE BASED
INSTABILITY OF AROUND 1000J/KG TO DEVELOP MAINLY FROM ICT TO HUT
SOUTH AND SOUTHWESTWARD. VIS SATELLITE IS ALREADY SHOWING SHALLOW
CONVECTIVE NATURE OF THE CLOUDS WITHIN THE AXIS OF STRONGEST 850MB
MOISTURE/TEMP ADVECTION AROUND AND SOUTHWEST OF ENID OK. LATEST
RUNS OF THE RUC AND MESOETA ALSO SUGGEST THAT ELEVATED OR HIGH BASED
SFC CONVECTION MAY BREAK OUT AROUND 18Z WITHIN AND ON THE NOSE OF
THE LOW LEVEL MOISTURE RIDGE. ANY INITIAL SEVERE THREAT APPEARS TO
BE LIMITED TO LARGE HAIL GIVEN LIMITED MOISTURE PARAMETERS.
HOWEVER...AFTER 20-22Z...THE COMBINATION OF CONTINUING MOISTURE
ADVECTION ALONG WITH CONTINUED SURFACE HEATING AND MIXING OF THE
BOUNDARY NORTH WILL INTERACT WITH MID LEVEL COOLING AND INCREASING
UPPER DIV ASSOCIATED WITH APPROACHING WAVE/UPPER JET STREAK TO
PRODUCE RAPID STORM DEVELOPMENT. EXPECT ACTIVITY TO BE FOCUSED
WHERE THE SHALLOW BOUNDARY MIXES NORTH...AND ALSO EXPECT SCATTERED
SUPERCELLS TO DEVELOP ALONG A EASTWARD PUSHING DRYLINE. IN
FACT...THE GREATEST INSTABILITY WOULD ACTUALLY EXIST NEAR THE
DRYLINE WHERE THE STEEPEST LAPSE RATES WHERE ALSO BE LOCATED. FEEL
THAT GIVEN STRENGTH OF WIND FIELDS AND AMOUNT OF DIRECTIONAL
TURNING...THAT A TORNADO THREAT WILL EXIST IN LOCATIONS THAT SEE
LOWER 60F DEWPOINTS ALONG WITH LOCALLY BACKED SURFACE
WINDS...ESPECIALLY IF THESE PARAMETERS OCCUR WHERE THE WESTERN
PORTION OF THE SHALLOW BOUNDARY MEETS THE DRYLINE.
LOOKS LIKE THE GREATEST THREAT FOR STORMS WOULD OCCUR ALONG AND
NORTHWEST OF THE TURNPIKE THIS AFTERNOON..x.WHILE SE KS MAY SEE A
LULL IN ACTION THROUGH THE AFTERNOON.
WILL UPDATE THE FCST AND WILL ISSUE AN HWOICT OUTLINING THE ABOVE
BETWEEN 11AM AND NOON.
CO
.ICT...NONE.
In the hours before
Special weather statement, Apr 14, 10:35 AM CST, 2 hours 52 minutes before
KSZ032-033-047>053-067>072-082-083-091>096-098>100-142000-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
1135 AM CDT SAT APR 14 2001
A HAZARDOUS WEATHER OUTLOOK HAS BEEN ISSUED FOR THE FOLLOWING
COUNTIES IN:
CENTRAL KANSAS...
RUSSELL BARTON LINCOLN
ELLSWORTH RICE SALINE
MCPHERSON MARION CHASE
SOUTH CENTRAL KANSAS...
RENO KINGMAN HARPER
HARVEY SEDGWICK SUMNER
BUTLER COWLEY
SOUTHEAST KANSAS...
GREENWOOD ELK CHAUTAUQUA
WILSON WOODSON MONTGOMERY
ALLEN NEOSHO LABETTE
THE SYNOPSIS:
AS OF MIDDAY...A WARM FRONT WAS LOCATED FROM NEAR INDEPENDENCE TO
NEAR WINFIELD TO NEAR MEDICINE LODGE. LOW LEVEL MOISTURE CAPABLE
OF SUPPORTING SEVERE THUNDERSTORM DEVELOPMENT IS LOCATED JUST SOUTH
OF THIS FRONT ACROSS NORTH CENTRAL AND CENTRAL OKLAHOMA. IN ADDITION
A DRYLINE IS LOCATED ACROSS SOUTHWESTERN KANSAS. LASTLY...AN UPPER
LEVEL DISTURBANCE WAS MOVING THROUGH THE HIGH COUNTRY OF COLORADO...
AND THIS WAVE WILL MOVE ACROSS KANSAS THIS AFTERNOON.
IT APPEARS THAT THE PROCESS OF STRONG MOISTURE RETURN AROUND THE
5000 FOOT LEVEL MAY ALLOW SCATTERED THUNDERSTORMS TO DEVELOP BY
EARLY AFTERNOON ACROSS PORTIONS OF SOUTH CENTRAL AND CENTRAL
KANSAS. A FEW OF THESE STORMS MAY BE CAPABLE OF PRODUCING LARGE
HAIL.
AFTER 3 PM...THE WARM FRONT IS FORECAST TO MOVE INTO SOUTH CENTRAL
KANSAS. AT THE SAME TIME THE UPPER AIR DISTURBANCE WILL SWEEP INTO
KANSAS INCREASING THE UPWARD LIFT AND ELIMINATING ANY CAPPING
INVERSION THAT WILL BE PRESENT THROUGH MID AFTERNOON. THIS
DISTURBANCE WILL ALSO FORCE A DRYLINE EAST TO A GREAT BEND TO
MEDICINE LODGE LINE LATER THIS AFTERNOON. THUNDERSTORMS WILL LIKELY
BECOME FOCUSED NEAR THE DRYLINE AND NEAR THE WARM FRONT.
THE MAIN THREATS WITH ANY STORMS LATER THIS AFTERNOON WILL BE
DAMAGING WINDS AND LARGE HAIL. HOWEVER...ANY STORMS THAT DEVELOP
NEAR THE WARM FRONT AND ALONG THE DRYLINE WILL HAVE THE POTENTIAL
TO PRODUCE TORNADOES. AT THIS TIME THE AREA WITH GREATEST TORNADO
POTENTIAL APPEARS TO BE ALONG AND WEST OF A EUREKA TO WINFIELD
LINE AND ALONG AND SOUTH OF A NEWTON TO HUTCHINSON LINE LATER THIS
AFTERNOON.
SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 1 PM ACROSS SOUTH CENTRAL
KANSAS AND WILL BE NEEDED ALONG AND WEST OF A EUREKA TO SEDAN LINE
AFTER 3 PM.
COEvent by event
58 hail, 8 thunderstorm wind, 1 tornado. Local standard time, as filed.
Hail, Ellsworth
- When
- April 14, 1:27 PM CST
- Where
- Ellsworth County, 8 mi NE of Kanopolis
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.800, -98.050
Hail, Saline
- When
- April 14, 1:29 PM CST
- Where
- Saline County, 3 mi N of Hedville
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.917, -97.750
Hail, Saline
- When
- April 14, 1:30 PM CST
- Where
- Saline County, Glendale
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.900, -97.867
Hail, Ellsworth
- When
- April 14, 2:15 PM CST
- Where
- Ellsworth County, 5 mi N of Ellsworth
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.800, -98.233
Hail, McPherson
- When
- April 14, 2:17 PM CST
- Where
- McPherson County, 1 mi SE of Marquette
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.533, -97.817
Hail, Saline
- When
- April 14, 2:39 PM CST
- Where
- Saline County, 5 mi W of Bridgeport
- Measured
- 0.75 in hail
- Reported by
- BROADCAST MEDIA
- Coordinates
- 38.633, -97.700
Hail, Lincoln
- When
- April 14, 2:40 PM CST
- Where
- Lincoln County, 1 mi S of Lincoln
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.017, -98.150
Hail, Saline
- When
- April 14, 3:05 PM CST
- Where
- Saline County, 1 mi NE of Assaria
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.700, -97.583
Hail, Saline
- When
- April 14, 3:21 PM CST
- Where
- Saline County, Assaria
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.683, -97.600
Hail, Saline
- When
- April 14, 3:25 PM CST
- Where
- Saline County, Assaria
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.683, -97.600
Hail, Kingman
- When
- April 14, 5:40 PM CST
- Where
- Kingman County, 4 mi W of Penalosa
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.717, -98.383
Hail, Kingman
- When
- April 14, 5:55 PM CST
- Where
- Kingman County, 6 mi S of Penalosa
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.633, -98.317
Hail, Reno
- When
- April 14, 6:01 PM CST
- Where
- Reno County, 18 mi W of Hutchinson
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.067, -98.250
Hail, Reno
- When
- April 14, 6:11 PM CST
- Where
- Reno County, 7 mi W of Hutchinson
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.067, -98.050
Hail, Reno
- When
- April 14, 6:12 PM CST
- Where
- Reno County, Hutchinson
- Measured
- 0.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 38.067, -97.917
Occurred at 30th St/Nickerson Blvd. intersection.
Hail, McPherson
- When
- April 14, 6:14 PM CST
- Where
- McPherson County, 3 mi S of Inman
- Measured
- 0.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 38.183, -97.767
Occurred on the Reno/McPherson county line.
Hail, Saline
- When
- April 14, 6:16 PM CST
- Where
- Saline County, Salina
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.833, -97.600
Hail, Saline
- When
- April 14, 6:20 PM CST
- Where
- Saline County, Assaria
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.683, -97.600
Tornado, Kingman
- When
- April 14, 6:23 PM CST
- Where
- Kingman County, 4 mi NW of Norwich
- Rating
- F0
- Path length
- 0.5 mi
- Path width
- 110 yd
- Reported by
- STORM CHASER
- Coordinates
- 37.483, -97.900
Hail, Reno
- When
- April 14, 6:39 PM CST
- Where
- Reno County, Hutchinson
- Measured
- 0.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 38.067, -97.917
Hail, Reno
- When
- April 14, 6:43 PM CST
- Where
- Reno County, Hutchinson
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.067, -97.917
Hail, Sedgwick
- When
- April 14, 6:55 PM CST
- Where
- Sedgwick County, 3 mi NW of Andale
- Measured
- 0.88 in hail
- Reported by
- BROADCAST MEDIA
- Coordinates
- 37.833, -97.667
Occurred at 71st St S/342nd St W. intersection.
Hail, Sedgwick
- When
- April 14, 7:00 PM CST
- Where
- Sedgwick County, Clonmel
- Measured
- 1 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 37.567, -97.550
Hail, Sumner
- When
- April 14, 7:05 PM CST
- Where
- Sumner County, 2 mi NE of Millerton
- Measured
- 1.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 37.450, -97.517
Hail, Sedgwick
- When
- April 14, 7:09 PM CST
- Where
- Sedgwick County, Clearwater
- Measured
- 2.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.500, -97.500
Hail, Sedgwick
- When
- April 14, 7:20 PM CST
- Where
- Sedgwick County, Haysville
- Measured
- 0.88 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 37.567, -97.367
Hail, Sedgwick
- When
- April 14, 7:22 PM CST
- Where
- Sedgwick County, Haysville
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.567, -97.367
Hail, Sedgwick
- When
- April 14, 7:25 PM CST
- Where
- Sedgwick County, Derby
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.550, -97.267
Hail, Sumner
- When
- April 14, 7:25 PM CST
- Where
- Sumner County, Mulvane
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.483, -97.250
Hail, Sumner
- When
- April 14, 7:25 PM CST
- Where
- Sumner County, 1 mi S of Mulvane
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.467, -97.250
Hail, Sedgwick
- When
- April 14, 7:25 PM CST
- Where
- Sedgwick County, 4 mi SE of Derby
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.517, -97.217
Hail, Butler
- When
- April 14, 7:33 PM CST
- Where
- Butler County, 1 mi S of Rose Hill
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.550, -97.133
Hail, Reno
- When
- April 14, 7:37 PM CST
- Where
- Reno County, 6 mi S of Buhler
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.050, -97.767
Hail, Cowley
- When
- April 14, 7:45 PM CST
- Where
- Cowley County, 2 mi S of Rock
- Measured
- 1 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 37.417, -97.000
Hail, Reno
- When
- April 14, 8:10 PM CST
- Where
- Reno County, Plevna
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.967, -98.300
Hail, Reno
- When
- April 14, 8:25 PM CST
- Where
- Reno County, Sylvia
- Measured
- 0.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 37.967, -98.417
Hail, Reno
- When
- April 14, 8:27 PM CST
- Where
- Reno County, Partridge
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.967, -98.083
Hail, Reno
- When
- April 14, 8:27 PM CST
- Where
- Reno County, Plevna
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.967, -98.300
Hail, Elk
- When
- April 14, 8:30 PM CST
- Where
- Elk County, Grenola
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.350, -96.450
Hail, Reno
- When
- April 14, 8:34 PM CST
- Where
- Reno County, 2 mi E of Punkin Center
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.017, -97.733
Hail, Reno
- When
- April 14, 8:37 PM CST
- Where
- Reno County, Elmer
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.967, -97.933
Hail, Reno
- When
- April 14, 8:45 PM CST
- Where
- Reno County, Castleton
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.867, -97.967
Hail, Reno
- When
- April 14, 8:45 PM CST
- Where
- Reno County, Haven
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.900, -97.783
Hail, Harvey
- When
- April 14, 8:48 PM CST
- Where
- Harvey County, 4 mi E of Burrton
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.017, -97.600
Hail, Reno
- When
- April 14, 8:52 PM CST
- Where
- Reno County, 1 mi E of Haven
- Measured
- 1 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 37.900, -97.767
Occurred at K-96/Victory Rd intersection.
Hail, Reno
- When
- April 14, 8:58 PM CST
- Where
- Reno County, 3 mi SW of Haven
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.867, -97.817
Hail, Reno
- When
- April 14, 9:02 PM CST
- Where
- Reno County, Haven
- Measured
- 0.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 37.900, -97.783
Hail, Butler
- When
- April 14, 9:16 PM CST
- Where
- Butler County, 1 mi S of Whitewater
- Measured
- 0.75 in hail
- Reported by
- UNKNOWN
- Coordinates
- 37.950, -97.150
Thunderstorm Wind, Sedgwick
- When
- April 14, 9:22 PM CST
- Where
- Sedgwick County, Goddard
- Measured
- 56 kt (64 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.667, -97.583
Hail, Sumner
- When
- April 14, 9:50 PM CST
- Where
- Sumner County, Argonia
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.267, -97.767
Thunderstorm Wind, Sumner
- When
- April 14, 9:50 PM CST
- Where
- Sumner County, Argonia
- Measured
- 52 kt (60 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.267, -97.767
Thunderstorm Wind, Sumner
- When
- April 14, 9:50 PM CST
- Where
- Sumner County, Wellington
- Measured
- 52 kt (60 mph)
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 37.267, -97.400
Thunderstorm Wind, Sumner
- When
- April 14, 10:01 PM CST
- Where
- Sumner County, 3 mi W of Wellington
- Measured
- 61 kt (70 mph)
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 37.267, -97.450
Hail, Sumner
- When
- April 14, 10:01 PM CST
- Where
- Sumner County, 3 mi W of Wellington
- Measured
- 0.88 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 37.267, -97.450
Thunderstorm Wind, Sumner
- When
- April 14, 10:03 PM CST
- Where
- Sumner County, Wellington
- Measured
- 52 kt (60 mph)
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 37.267, -97.400
Hail, Sumner
- When
- April 14, 10:12 PM CST
- Where
- Sumner County, Wellington
- Measured
- 1.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 37.267, -97.400
Thunderstorm Wind, Cowley
- When
- April 14, 10:16 PM CST
- Where
- Cowley County, Udall
- Measured
- 61 kt (70 mph)
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 37.383, -97.117
Thunderstorm Wind, Cowley
- When
- April 14, 10:17 PM CST
- Where
- Cowley County, 2 mi NE of Winfield
- Measured
- 50 kt (58 mph)
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.267, -96.950
Hail, Sumner
- When
- April 14, 10:20 PM CST
- Where
- Sumner County, South Haven
- Measured
- 1.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 37.050, -97.400
Hail, Cowley
- When
- April 14, 10:32 PM CST
- Where
- Cowley County, 2 mi NW of Arkansas City
- Measured
- 0.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 37.083, -97.083
Hail, Cowley
- When
- April 14, 10:34 PM CST
- Where
- Cowley County, Arkansas City
- Measured
- 1.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 37.067, -97.050
Hail, Cowley
- When
- April 14, 10:35 PM CST
- Where
- Cowley County, 5 mi W of Arkansas City
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.067, -97.133
Hail, Cowley
- When
- April 14, 10:36 PM CST
- Where
- Cowley County, 1 mi N of Arkansas City
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 37.083, -97.050
Hail, Cowley
- When
- April 14, 10:38 PM CST
- Where
- Cowley County, 3 mi W of Arkansas City
- Measured
- 1.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 37.067, -97.100
Hail, Wilson
- When
- April 14, 10:48 PM CST
- Where
- Wilson County, 4 mi N of Neodesha
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.483, -95.683
Hail, Wilson
- When
- April 14, 10:52 PM CST
- Where
- Wilson County, Altoona
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.517, -95.667
Thunderstorm Wind, Neosho
- When
- April 14, 11:16 PM CST
- Where
- Neosho County, Erie
- Measured
- 52 kt (60 mph)
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 37.567, -95.250
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Kansas, April 14, 2001F2 · 40 events
- Hail and Damaging Winds in Oklahoma, April 14, 2001$100,000 · 2 in hail · 29 events
- Damaging Winds in Mississippi, April 14, 2001$102,000 · 2 events
- Lightning Strike in Arkansas, April 14, 2001$90,000 · 1 event
- Hail and Damaging Winds in Oklahoma, April 14 to 15, 2001$14,000 · 1 in hail · 31 events
- Flash Flood in Texas, April 14, 2001$50,000 · 1 event
- Damaging Wind in Mississippi, April 14, 2001$50,000 · 1 event
- Damaging Wind in Arkansas, April 14, 20013 injured · 70 kt wind · 1 event
- Flash Flooding and Hail in Missouri, April 14, 2001$12,000 · 1.75 in hail · 18 events
- Flash Flood and Hail in Kansas, April 14, 20011.75 in hail · 13 events
- Flooding in Iowa, April 14 to 30, 20019 events
- Hail in Texas, April 14, 20011.75 in hail · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5235649, 5235650, 5235651, 5235735, 5235736, 5235737, 5235738, 5235739, 5235740, 5235741, 5235742, 5235743, 5235744, 5235745, 5235746, 5235747, 5235748, 5235749, 5235750, 5235751, 5235752, 5235753, 5235754, 5235755, 5235756, 5235757, 5235758, 5235759, 5235760, 5235761, 5235762, 5235763, 5235764, 5235765, 5235766, 5235767, 5235768, 5235864, 5235865, 5235866, and more.